ArticleAnnals of transplantation2025
Mouth Ulcers in Liver Transplant Recipients as an Adverse Reaction to Tacrolimus Used in Immunosuppressive Therapy: A Report of 2 Cases.
Article in Annals of transplantation, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Organ transplant patients take immunosuppressants to prevent transplant rejection. These substances, including cyclosporine, tacrolimus (TAC), sirolimus, and mycophenolate mofetil (MMF), can cause a variety of adverse reactions such as systemic infections, neoplastic lesions, and agranulocytosis, while the oral cavity can present with aphthous ulcers, leucoplakia, glossitis, erosions and ulcers, exophytic lesions in the oral mucosa, gingival hypertrophy, and mucosal hyperplasia. The most commonly used immunosuppressant in liver transplant (LTx) recipients is tacrolimus (TAC). Improvements in surgical techniques and the use of modern immunosuppressants have increased the long-term survival of transplant recipients, but they are still at high risk of oral lesions. CASE REPORT In the 2 liver transplant recipient patients described in this article, TAC caused necrotic and ulcerative lesions in the oral mucosa. Both patients presented similar lesions. After exclusion of other etiological factors of the lesions and the modification of immunosuppressive therapy, the lesions healed in 3-4 weeks. CONCLUSIONS Tacrolimus-induced necrotic oral ulcers are a rare adverse reaction and should be considered in the differential diagnosis for organ transplant patients with mucositis who are receiving tacrolimus therapy. Lesions of this nature occurred in both patients reported. After tacrolimus was discontinued, there was complete healing of the lesions in 3-4 weeks. Therefore, modification of the immunosuppressants used should be considered once other possible etiological factors for the lesions have been excluded. The lesions should be differentiated from mucosal injuries, blistering skin diseases, autoimmune and proliferative diseases, and hematological abnormalities. The mechanism for the development of ulcer-like lesions in the oral mucosa during therapy with tacrolimus is not known.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.